Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Yellow Eyes after 3 months
Nov 20, 2011

Hello again Dr BY, I am on Reyataz , norvir and Truvada for 3 months,I am the YOUNG lady that the Pharmacy messed up my meds (norvir) ,well... I still have the yellow eyes :( , I also experiencing GAS problems and I hate it!!!! When do you think it will disappear the yellowing in my eyes, I love to look good and with this issue I am feeling like is affecting my appearance , I want to be healthy but I want to look good too. I also have another question: Does this regimen make you fat? one more time (freaking out ) !!!! I wanna look good until the day I die! Thanks so much for all your help Doctor. You are awesome , I wish you were my Doctor :) I am praying that your answer is: NO ,THIS REGIMEN WILL NOT MAKE YOU BIG! Thank You much Daylet

Response from Dr. Young

Hello Daylet and nice to hear back from you.

Yellowing of the skin and eyes (we doctors call this "icterus") is a well described side effect of atazanavir (Reyataz). In large studies, this occurs in about ~5% of individuals at some time. Usually mild and frequently the symptom resolves. Staying well hydrated can help minimize the symptoms. The finding is not usually of any great medical significance (ie., doesn't mean that your liver's failing) but can certainly cause stigmatizing appearance-related embarrassment.

If it's been three months and your still having yellow eyes (and assuming that there's no other explanation), then it's unlikely that that they will improve with more time. If this is particularly bothering to you (especially if it causes you to consider stopping or missing your medication), then it's time to speak to your health care provider.

As for fat changes, it's a common misunderstanding that these unwanted body changes are entirely the fault of HIV medications. While some of today's medications are thought to have modest effects on body fat, the major risks have to do with how severe your HIV disease was before you were diagnosed and started on meds. As you might see, there's little one can do about that, other than not to wait too long (or to have too low CD4 counts) before starting on HIV meds. So to your particulars- no, I don't find your regimen to be of great significance when it comes to fat changes (lipodystrophy), nor did a large NIH-sponsored randomized clinical trial.

Finally, thanks for your very kind words. Here's to looking and feeling good until they days that we die of old age.

Be well, BY



Previous
CD4 and viral load counter for routine home use
Next
severe back pain with half dosage Epzicom

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement